Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 463, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 23, 2014, 3:37 PM CST for Jones County, Mississippi. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2014, 3:37 PM CST (21:37 UTC)
- Expired
- Dec 23, 2014, 4:05 PM CST
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 115 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 3:45 PM CST | TSTM WND DMG | 3 S Tuckers Crossing, MS | LARGE TREE LIMBS AND BRANCHES DOWN. WIND GUSTS UP TO 60MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 9:30 AM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
211
WUUS54 KJAN 232137 RRA
SVRJAN
MSC067-232230-
/O.NEW.KJAN.SV.W.0463.141223T2137Z-141223T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CST TUE DEC 23 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 430 PM CST
* AT 338 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOSS TO MOSELLE...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SANDERSVILLE AROUND 345 PM CST.
TUCKERS CROSSING AROUND 350 PM CST.
OVETT AROUND 355 PM CST.
MILL CREEK AROUND 400 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3144 8933 3181 8911 3182 8894 3144 8894
3143 8895
TIME...MOT...LOC 2138Z 246DEG 37KT 3183 8908 3149 8928
HAIL...0.88IN
WIND...60MPH
$$
DHB2 follow-up statements
914
WWUS54 KJAN 232140
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CST TUE DEC 23 2014
MSC067-232230-
/O.CON.KJAN.SV.W.0463.000000T0000Z-141223T2230Z/
JONES MS-
340 PM CST TUE DEC 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN JONES
COUNTY UNTIL 430 PM CST...
AT 340 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SANDERSVILLE TO MOSELLE...AND MOVING NORTHEAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
SANDERSVILLE AROUND 345 PM CST.
TUCKERS CROSSING AROUND 350 PM CST.
OVETT AROUND 355 PM CST.
MILL CREEK AROUND 400 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3144 8933 3181 8911 3182 8894 3144 8894
3143 8895
TIME...MOT...LOC 2140Z 246DEG 37KT 3184 8906 3150 8926
HAIL...1.25IN
WIND...60MPH
$$
DHB506
WWUS54 KJAN 232205
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CST TUE DEC 23 2014
MSC067-232216-
/O.CAN.KJAN.SV.W.0463.000000T0000Z-141223T2230Z/
JONES MS-
405 PM CST TUE DEC 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JONES COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 3144 8933 3181 8911 3182 8894 3144 8894
3143 8895
TIME...MOT...LOC 2206Z 246DEG 37KT 3195 8877 3161 8897
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 10:37 AM CST, 5 hours earlier.
Area forecast discussion, Dec 23, 10:37 AM CST, 5 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1037 AM CST TUE DEC 23 2014 ...SEVERE STORMS BECOMING MORE LIKELY TODAY ACROSS THE AREA... .UPDATE...THE FORECAST HAS BEEN UPDATED TO INCLUDE TORNADO WATCH 560 UNTIL 00Z. HWO AND GRAPHICAL PRODUCTS ARE BEING UPDATED TO MENTION THE POTENTIAL FOR STRONG TORNADOES IN SOUTHEAST MISSISSIPPI. .DISCUSSION...COLD FRONT NOW EXTENDS FROM NEAR GREENWOOD TO NEAR MONROE LOUISIANA AND SURFACE LOW IS DEVELOPING ALONG THE NW GULF COAST AS PRESSURE FALLS OCCUR ON THE COAST NEAR THE TX/LA BORDER. WIDESPREAD CONVECTION IS ONGOING FROM THE MS/AL COASTS EASTWARD... BUT FARTHER WEST CONVECTION IS MORE CELLULAR ALLOWING A CONTINUED FLOW OF WARM...MOIST AND UNSTABLE AIR INTO THE WARM SECTOR OVER MUCH OF CENTRAL AND SOUTH MISSISSIPPI. MID 60S DEWPOINTS HAVE NOW REACHED MOST AREAS ALONG AND SOUTHEAST OF THE NATCHEZ TRACE...WITH SBCAPES ALREADY BETWEEN 500-1000 J/KG WITH THE POTENTIAL TO INCREASE THROUGH THE AFTERNOON. THIS IS OVERLAYED WITH SFC-1 KM SRH MAGNITUDES OF 150-300 M2/S2...WHICH ARE MORE THAN SUFFICIENT FOR TORNADOES. NUMEROUS THUNDERSTORMS ARE ALREADY ONGOING NEAR THE AL/LA BORDER...SOME OF WHICH ARE ALREADY SEVERE. MESOANALYSIS STP VALUES GREATER THAN 1 ALREADY EXTEND INTO PARTS OF SE MISSISSIPPI...AND LATEST SREF SIG TOR INGREDIENTS HIGHLIGHTS THE SAME AREA FOR HIGHER POTENTIAL THROUGH THE AFTERNOON HOURS. GIVEN THESE PARAMETERS...WE HAVE OPTED TO UPDATE THE HWO/GRAPHICAL PRODUCTS TO HIGHLIGHT STRONG TORNADO POTENTIAL THROUGH THE DAY OVER SOUTHEAST MISSISSIPPI. THERE ARE ALSO SCATTERED THUNDERSTORMS NORTH OF I-20 WHICH HAVE MOSTLY REMAINED ELEVATED THUS FAR. SOME OF THESE STORMS HAVE PRODUCED SMALL HAIL THIS MORNING...AND THIS TYPE OF ACTIVITY WILL REMAIN POSSIBLE NEAR AND ON THE COOL SIDE OF THE FRONT THROUGH THE DAY. FORECAST UPDATES HAVE ALREADY BEEN SENT. /DL/ && .PREV DISCUSSION... /ISSUED AT 342 AM CST TUE DEC 23 2014/ SHORT TERM...THROUGH WEDNESDAY NIGHT...ACTIVITY SHOULD WANE IN INTENSITY AND COVERAGE AS WE MOVE THROUGH TUESDAY NIGHT AND INTO EARLY WEDNESDAY MORNING AS NORTHERLY FLOW QUICKLY ADVECTS NOTICEABLE COLDER DRIER AIR INTO THE REGION. LIGHT RAIN WILL CONTINUE INTO WEDNESDAY MORNING WELL BEHIND THE SURFACE LOW...AS THE MID/UPPER TROUGH BEGINS SWINGING EAST ACROSS THE AREA SQUEEZING OUT ANY REMAINING MOISTURE OVER THE AREA. CLOUDS WILL LIKELY LINGER OVER MOST OF THE AREA THROUGH WEDNESDAY AFTERNOON. SKIES WILL GRADUALLY CLEAR FROM WEST TO EAST WEDNESDAY EVENING AND OVERNIGHT WITH LOWS EARLY THURSDAY MORNING FALLING DOWN AROUND THE FREEZING MARK. /19/ LONG TERM...CHRISTMAS DAY INTO EARLY NEXT WEEK...SEASONABLE TEMPERATURES AND MOSTLY CLEAR SKIES WILL BE WELCOME ON CHRISTMAS DAY...BUT INCREASINGLY IT LOOKS AS THOUGH A RATHER LONG PERIOD OF CLOUDS AND INCLEMENT WEATHER WILL BUILD IN BY FRIDAY NIGHT. BEFORE THE ACTIVE SOUTHERN BRANCH OF THE JET STREAM ASSERTS ITS INFLUENCE IT IS POSSIBLE MOST OF THE DAYTIME FRIDAY COULD BE DECENT...WITH AN APPROACHING DISTURBANCE PROBABLY ONLY GREATLY INCREASING CLOUDS (AND BRINGING IN SLIGHT RAIN CHANCES) BY LATER IN THE AFTERNOON. TEMPERATURES WILL BE TRENDING BACK ABOVE NORMAL AS WELL. BUT BY LATER FRIDAY NIGHT AND DEFINITELY INTO SATURDAY MODEL CONSENSUS HAS GROWN ON THE NEXT INCOMING DISTURBANCE SPURRING NEARBY CYCLOGENESIS AND ASSOCIATED DECENT RAIN CHANCES. IT IS POSSIBLE THE CLOUDS AND RAIN CHANCES COULD LAST WELL INTO SUNDAY IN SOME AREAS AS A COLD FRONT STALLS AT LEAST BRIEFLY IN THE VICINITY AND ANOTHER UPPER LEVEL WAVE MOVES ACROSS. MODEL CONSENSUS DOES NOT YET EXPLICITLY SUGGEST THUNDERSTORMS FOR SATURDAY AND SATURDAY NIGHT...BUT I DID INCLUDE MENTION OF CONVECTION IN SOUTHERN HALF OF ZONES THIS PERIOD CONSIDERING TRENDS. THE AFOREMENTIONED BAROCLINIC ZONE SHOULD BE THE LEADING EDGE OF A MUCH CHILLIER REGIME WHICH THE AMPLIFYING NORTHERN BRANCH OF THE JET STREAM WILL EVENTUALLY TRY TO PUSH TOWARD THE COAST. HOWEVER...MODELS ARE QUITE INSISTENT THAT THE ZONE/FRONT WILL OSCILLATE AROUND THE REGION WELL INTO NEXT WEEK BEFORE MAKING UP ITS MIND TO HEAD ALL THE WAY SOUTH. THERE IS OF COURSE UNCERTAINTY ABOUT DAY TO DAY RAIN CHANCES BY THE TIME WE START NEXT WORK WEEK BUT REST ASSURED AT LEAST SOME RAIN CHANCES ARE WARRANTED THROUGH THE END OF THE EXTENDED PERIOD. THERE IS ALSO POTENTIAL THAT THE DESCRIBED SITUATION COULD EVENTUALLY RESULT IN SOME WINTER WEATHER POTENTIAL FOR AT LEAST MY NORTHERN ZONES...BUT THAT IS CURRENTLY OUT OF THE OFFICIAL SCOPE OF THE EXTENDED RANGE. IF THAT POTENTIAL STILL EXISTS BY THE TIME IT REACHES THE OFFICIAL EXTENDED WINDOW WE WILL OF COURSE BE HIGHLY INTERESTED. /BB/ && .AVIATION...A MIX OF VFR...MVFR...AND IFR CONDITIONS ARE BEING OBSERVED AT SITES ACROSS THE AREA THIS MORNING THANKS TO LOW STRATUS...FOG...AND ISOLATED CONVECTION. THE FOG WILL DISSIPATE THROUGH THE MORNING...BUT LOW CLOUDS AND INCREASING CONVECTION WILL LIKELY LEAD TO MVFR/IFR FLIGHT STATUSES PREVAILING AT MOST SITES THROUGH MUCH OF THE NEXT 24 HOURS. WITH THE EXCEPTION OF KGLH AND KGWO...SOME SEVERE STORMS WILL BE POSSIBLE AT REMAINING SITES FROM THIS MORNING INTO THIS AFTERNOON...ESPECIALLY AT KHBG AND KMEI. THIS IS THANKS TO A VIGOROUS SURFACE LOW THAT'LL LIFT NORTHEAST THROUGH THE AREA LATER TODAY. INCREASING CONVECTION THROUGH THE PERIOD WILL ALSO BRING A DEGRADATION IN FLIGHT CATEGORIES WHEN OBSERVED ON STATION. /19/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/19/BB
Hazardous weather outlook, Dec 23, 10:12 AM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1012 AM CST TUE DEC 23 2014 ARZ074-075-LAZ007-008-MSZ018-019-034-241615- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-WASHINGTON- 1012 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. LAZ026-MSZ030>033-037>039-043>046-048>051-053>055-059>061-241615- CONCORDIA-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS- 1012 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...ELEVATED TIMING...TODAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TODAY THERE IS AN ELEVATED RISK FOR SEVERE THUNDERSTORMS THROUGH THIS AFTERNOON OVER THE OUTLOOK AREA. DAMAGING WINDS...TORNADOES AND HAIL ARE POSSIBLE. A STRONG TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. LAZ009-015-016-023>025-MSZ025>029-035-036-040>042-047-241615- EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-WARREN- 1012 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TODAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THERE IS A LIMITED RISK FOR SEVERE THUNDERSTORMS THROUGH THIS AFTERNOON OVER THE OUTLOOK AREA. DAMAGING WINDS...TORNADOES...AND HAIL ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. MSZ052-056>058-062>066-072>074-241615- LAUDERDALE-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 1012 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...SIGNIFICANT TIMING...TODAY SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...TODAY THERE IS A SIGNIFICANT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS AFTERNOON OVER THE OUTLOOK AREA. DAMAGING WINDS...TORNADOES...SOME STRONG TORNADOES AND LARGE HAIL ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. 21 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. *SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. *SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Dec 23, 2:48 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TORNADO 5 ENE IMPROVE 31.36N 89.62W
12/23/2014 LAMAR MS TRAINED SPOTTER
TORNADO STILL ON THE GROUND IN LAMAR COUNTY HEADING
TOWARDS SUMRALL. DEBRIS WAS FALLING OUT OF THE SKY.
&&
DCOXLocal storm report, Dec 23, 2:54 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TORNADO 2 SE COLUMBIA 31.24N 89.81W
12/23/2014 MARION MS TRAINED SPOTTER
REPORT OF PEOPLE TRAPPED IN HOMES IN COLUMBIA.
&&
DCOXLocal storm report, Dec 23, 2:59 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TORNADO 1 SE COLUMBIA 31.24N 89.81W
12/23/2014 MARION MS LAW ENFORCEMENT
MULTIPLE STRUCTURES DAMAGED INCLUDING A MOBILE HOME PARK
ON HIGHWAY 98.
&&
DCOXLocal storm report, Dec 23, 3:03 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TORNADO 2 SE COLUMBIA 31.24N 89.81W
12/23/2014 MARION MS TRAINED SPOTTER
MULTIPLE VEHICLES WERE FLIPPED ON HIGHWAY 98. ALSO REPORT
OF ROOF DAMAGE AT DIALYSIS CENTER AND CHALLENGER
BUSINESSES ON HIGHWAY 98 AT COLUMBIA-PURVIS ROAD.
&&
DCOXLocal storm report, Dec 23, 3:14 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 5 W ELLISVILLE 31.60N 89.29W
12/23/2014 JONES MS TRAINED SPOTTER
REPORT OF TREES SNAPPED AND UPROOTED. POSSIBLE TORNADO.
&&
DCOXLocal storm report, Dec 23, 3:21 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TORNADO 2 SE COLUMBIA 31.24N 89.81W
12/23/2014 MARION MS AMATEUR RADIO
REPORTS OF DAMAGE TO WAL-MART...BEACON SUPPLY...BUMPER TO
BUMPER AUTO PARTS...CAMELLIA HOME HEALTH BUSINESSES.
EDWARD JONES BUSINESS ON HIGHWAY 98 LOST A PORTION OF THE
ROOF.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 9:56 PM CST | Special Weather Statement | JAN | Grenada | 29 min |
| Dec 23, 3:53 AM CST | Special Weather Statement | JAN | Covington | 47 min |
| Dec 23, 4:36 AM CST | Special Weather Statement | JAN | Covington | 44 min |
| Dec 23, 5:04 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 56 min |
| Dec 23, 6:01 AM CST | Special Weather Statement | JAN | Lauderdale | 59 min |
| Dec 23, 6:44 AM CST | Special Weather Statement | JAN | Lauderdale | 46 min |
| Dec 23, 7:11 AM CST | Special Weather Statement | JAN | Franklin | 44 min |
| Dec 23, 7:38 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Jefferson, Lincoln | 52 min |
| Dec 23, 8:38 AM CST | Special Weather Statement | JAN | Madison | 47 min |
| Dec 23, 10:33 AM CST | Special Weather Statement | JAN | Winston | 27 min |
| Dec 23, 10:39 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 23 min |
| Dec 23, 10:46 AM CST | Severe Thunderstorm Warning | JAN | Noxubee, Oktibbeha, Winston | 29 min |
| Dec 23, 10:51 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 39 min |
| Dec 23, 10:55 AM CST | Special Weather Statement | JAN | Jefferson | 30 min |
| Dec 23, 11:10 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 45 min |
| Dec 23, 11:12 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 33 min |
| Dec 23, 11:25 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 36 min |
| Dec 23, 11:57 AM CST | Severe Thunderstorm Warning | JAN | Kemper | 35 min |
| Dec 23, 12:09 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 66 min |
| Dec 23, 12:26 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 29 min |
| Dec 23, 12:30 PM CST | Tornado Warning | JAN | Lawrence, Lincoln | 35 min |
| Dec 23, 12:31 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin | 37 min |
| Dec 23, 12:51 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 39 min |
| Dec 23, 12:52 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 38 min |
| Dec 23, 1:02 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 43 min |
| Dec 23, 1:26 PM CST | Tornado Warning | JAN | Simpson, Smith | 34 min |
| Dec 23, 1:53 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 49 min |
| Dec 23, 1:57 PM CST | Tornado Warning | JAN | Marion | 43 min |
| Dec 23, 2:33 PM CST | Tornado Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar | 57 min |
| Dec 23, 2:52 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 53 min |
| Dec 23, 3:00 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 3 hr |
| Dec 23, 3:20 PM CST | Tornado Warning | JAN | Jasper, Jones | 40 min |
| Dec 23, 3:37 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 38 min |
| Dec 23, 3:49 PM CST | Tornado Warning | JAN | Clarke | 56 min |
| Dec 23, 3:51 PM CST | Flash Flood Warning | JAN | Jasper, Jones | 3 hr |
| Dec 23, 4:09 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 51 min |
| Dec 23, 4:25 PM CST | Tornado Warning | JAN | Lauderdale | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.